MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. SMARTLOAD; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. SMARTLOAD; INTRAOCULAR LENS
Model Number GCB00
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/06/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section a2, a3, a4 and a5: per regulation eu 2016/679 (general data protection regulation), patient identifiers were not collected or recorded and therefore are not available.Section d6a - if implanted, give date: n/a - lens was not implanted.Section d6b - if explanted, give date: n/a - lens was not implanted.Section e1 - telephone number: (b)(6).Device evaluation: product testing could not be performed since the device was not returned for evaluation.Therefore, the reported issue could not be verified, and no product quality deficiency could be identified.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specification.A search of complaints related to this production order (po) was performed.The search revealed that no additional complaints were received for this po.No escalation required.Conclusion: based on the complaint investigation results, no product deficiency or product malfunction were found.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that there was an issue with one of the haptics of the preloaded monofocal intraocular lens (iol).The issue was observed during handling and prior to insertion.There was no patient contact with the device.Through follow up, we learned from the surgeon that it felt as if the leading haptic was stiff.He tried to load it the old way, but still had the same issue.No further information was provided.
 
Additional Manufacturer Narrative
Section d9 - device available for evaluation? yes.Section d9 - date returned to manufacturer: 02-apr-2025.Section h3 - device evaluated by manufacturer? yes.Device evaluation: visual inspection under magnification was performed on the suspect product.The cartridge was received with viscoelastic residue observed to be distributed evenly throughout the cartridge; no cartridge or cartridge tip issues were identified that could cause or contribute to the complaint issue reported.The lens was observed to be coated in viscoelastic residue.The lens was cleaned revealing scratches on the lens.No further evaluation was performed.The complaint issue "haptic damaged" was not identified during product evaluation.The other observed issues could not be confirmed to be related to the manufacturing or design process.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.

Brand Name
SMARTLOAD
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key21733936
Report Number3012236936-2025-000065
Device Sequence Number12945361
Product Code HQL
UDI-Device Identifier05050474620520
UDI-Public(01)05050474620520(17)270712
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGCB00
Device Catalogue NumberGCB0000160
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2025
Supplement Date Received by Manufacturer05/08/2025
Initial Report FDA Received Date03/31/2025
Supplement Report FDA Received Date05/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown